• Users Online: 158
  • Print this page
  • Email this page
CASE REPORT
Year : 2021  |  Volume : 1  |  Issue : 3  |  Page : 501-502

Escitalopram-induced bilateral secondary angle-closure with uncommon associations


Department of Ophthalmology, Adesh Institute of Medical Sciences and Research, Bathinda, Punjab, India

Correspondence Address:
Dr. Rajwinder Kaur
Department of Ophthalmology, Adesh Institute of Medical Sciences and Research, Barnala Road, Bathinda, Punjab - 151 001
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijo.IJO_2925_20

Rights and Permissions

Acute angle closure is a rare complication in patients receiving antidepressant treatment. We report two uncommon associations of acute-onset myopia with internal limiting membrane folds and soft exudates following the use of escitalopram. A 28-year-old woman, with no prior history of glasses, taking escitalopram for depression, presented with decreased vision. On examination, she was found to have myopic shift in both eyes and intraocular pressure of 38 mm Hg and 40 mm Hg in the right and left eye, respectively. She had closed angles on gonioscopy; anterior displacement of the iris-lens diaphragm on B-scan and undilated fundus examination revealed soft exudates and inner limiting membrane folds at the macula in both eyes. It is highly important that clinicians be made aware of the risk factors associated with drug-induced secondary acute angle closure with an antidepressant. History taking plays a significant role play in view of any hepatic and renal dysfunction.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed174    
    Printed0    
    Emailed0    
    PDF Downloaded13    
    Comments [Add]    

Recommend this journal